MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HBSAGII (HBSII) ASSAY; HBSII IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XPT HBSAGII (HBSII) ASSAY; HBSII IMMUNOASSAY
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/30/2021
Type of Reportable Event Malfunction
Event or Problem Description
(b)(6) advia centaur xpt (b)(6) results were obtained on a patient sample and the reported result was questioned by the physician(s).The (b)(6) result was considered discordant compared to an (b)(6) viral load result obtained on an alternate (b)(6) test method (#1).A new sample was collected and tested on the same advia centaur xpt instrument, resulting (b)(6).The patient sample was run on an alternate (b)(6) test method (#2), resulting (b)(6).The (b)(6) viral load result was considered to be the correct result reported to the physician(s).There are no reports that treatment was altered or prescribed or adverse health consequences due to the discordant advia centaur xpt (b)(6) results.
 
Additional Manufacturer Narrative
The customer contacted the siemens customer care center (ccc) to report discordant, (b)(6) advia centaur xpt (b)(6) results from the same patient.Siemens is investigating.The instructions for use (ifu) under the limitation section states the following: "assay performance characteristics have not been established when the advia centaur hbsagii assay is used in conjunction with other manufacturers' assay for specific hbv serological markers.For diagnostic purposes, the advia centaur hbsagii test results should always be assessed in conjunction with the patient's medical history, clinical examination, and other findings.It is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay.".
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00441 initial report on 01-sep-2021 for discordant, nonreactive (negative) advia centaur xpt hbsagii (hbsii) results on the same patient samples.08-sep-2021 correction: b3: siemens has been informed by the customer that the date of event for the first sample was (b)(6) 2021 and not on (b)(6) 2021 as originally reported.This information has been updated in b3.Additional information: b3: the date of event for the second sample was (b)(6) 2021.D8: the instrument is not serviced by a third-party.This information has been updated in d8.Siemens continues to investigate.
 
Additional Manufacturer Narrative
Siemens filed mdr 1219913-2021-00441 initial report on 01-sep-2021 for discordant, reactive results on a patient sample.Mdr 1219913-2021-00441 supplemental report 1 was filed on 28-sep-2021 for a date of event correction and additional information.15-oct-2021 additional information: siemens has completed the investigation.The customer had samples from a patient that recovered nonreactive with advia centaur xpt hepatitis b surface antigen ii (hbsii) reagent lot 241 but had a relatively high viral load.The initial sample was also anti-hbs positive, hbeag positive, and negative with the alternate quantitative hbsag assay test method.The patient was tested due to an unexplained elevation of liver enzymes during routine check-up, but they did not have liver cirrhosis.Through sequencing the customer was able to determine the hepatitis b surface antigen in the sample had two mutations, r122k and s143l.The customer was not able to provide a list of medications/supplements the patient was taking.Siemens reviewed the quality control (qc) data provided and there is no evidence of a system issue.The sample was sent to siemens for evaluation and an interfering substance with the advia centaur xpt hepatitis b surface antigen ii (hbsii) assay was not identified.The advia centaur xpt hbsii assay does detect some mutations as outlined in the mutant hbsag detection section of the instructions for use (ifu), however the customer observed double mutation of r122k and s143l was not recognized with the advia centaur xpt hbsii assay.The percent agreement section of the advia centaur xp/xpt hbsii instructions for use (ifu) (10635153 revisions k (ous) and l (us)) lists the 95% confidence interval (ci) for positive agreement as 92.0% - 98.8% so a certain number of false negative results can be expected for this assay.A review of the complaint database found no other complaints about false negatives with advia centaur hbsii reagent lot 241.According to field data, more than 2,000 positives samples were tested with advia centaur hbsii reagent lot 241.Based on this information, advia centaur xpt hbsii reagent lot 241 is performing as intended since one false negative result out of 2,000 positive results would mean a sensitivity of 99.95%.As stated in the limitations section of the advia centaur xp/xpt hbsii ifu: "it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay." the cause of the false negative results seen by the customer with samples from this one patient when using advia centaur xpt hbsii reagent lot 241 is unknown, however potentially due to the mutation in the patient's hbsag.Based on the investigation, no product problem was identified.The customer is operational.The assay is performing within specifications.No further evaluation of the device is required.In section h6, the investigation findings code and the investigation conclusion code were revised.

Brand Name
ADVIA CENTAUR XPT HBSAGII (HBSII) ASSAY
Common Device Name
HBSII IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key12406126
Report Number1219913-2021-00441
Device Sequence Number17188948
Product Code LOM
UDI-Device Identifier00630414578170
UDI-Public00630414578170
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P110041
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/08/2022
Device Model NumberN/A
Device Catalogue Number10492138
Device Lot Number241
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/12/2021
Supplement Date Received by Manufacturer09/08/2021
10/15/2021
Initial Report FDA Received Date09/01/2021
Supplement Report FDA Received Date09/28/2021
10/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age69 YR